Cold/Wind Chill, Upper Snake Highlands
- When
- February 18, 2:00 AM MST to 11:00 AM MST
- Where
- Upper Snake Highlands forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
Wind chills of -20 to -30 degrees again were widespread for the second straight morning in the Upper Snake Highlands and Upper Snake River Plain.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Wind chills of -20 to -30 degrees again were widespread for the second straight morning in the Upper Snake Highlands and Upper Snake River Plain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Feb 17, 2:37 PM MST, 11 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 237 PM MST FRI FEB 17 2006 .SHORT TERM...TONIGHT THROUGH MONDAY...ARCTIC AIR CONTINUES TO FLOW OVER THE DIVIDE AND DOWN THE SNAKE RIVER PLAIN. WIND SPEEDS HAVE DIMININSHED SOMEWHAT THIS AFTERNOON...BUT AM EXPECTING SOME BRISK WINDS TO CONTINUE OVERNIGHT UNTIL THE SFC PRES GRAD RELAXES. WILL PLAN ON ENDING THE BLOWING SNOW ADVISORY AND THE WIND CHILL WARNING SHORTLY. MAY SEE WIND CHILL VALUES REACH WARNING CRITERIA OVERNIGHT AGAIN ...AS TEMPS ARE EXPECTED TO FALL BELOW ZERO IN THE MID AND UPPER SNAKE RIVER PLAIN. AS THE CLOSED LOW OFF THE CA COAST IS EXPECTED TO DROP SWD TO THE CEN CA COAST BY SAT EVE. THIS WILL TURN THE UPPER FLOW MORE FROM THE SW AND POSSBILY PUSH SOME MSTR INTO THE SRN HIGHLANDS. WILL CONTINUE THE POPS SAT THRU SUN FOR THE SRN HIGHLANDS...BUT HAVE DROPPED THEM ELSEWHERE. TEMPS WILL GRADUALLY MODERATE THROUGH THE WEEKEND AS THE ARCTIC AIRMASS MOVES OUT OF THE NRN PLAINS. HEDGES .LONG TERM...MONDAY NIGHT THROUGH FRIDAY...NORTHWEST FLOW WILL DEVELOP OVER THE REGION MONDAY NIGHT AND CONTINUE THROUGH WEDNESDAY. THE FLOW THEN TRANSITIONS TO ZONAL FOR THE REMAINDER OF THE EXTENDED. THE POSITION OF THE UPPER JET IS FURTHER NORTH THAN PREVIOUS RUNS WHICH WOULD MEAN WARMER TEMPERATURES AND SLIGHTLY WEAKER WINDS. THEREFORE...NUDGED WINDS AND TEMPS IN THOSE DIRECTIONS. LIGHT QPF WILL STILL BE FAVORED OVER THE HIGHLANDS THROUGH THE PERIOD WITH LITTLE TO NO CHANCE OF SNOW IN THE VALLEYS. POP/WEATHER GRIDS REFLECT THE LATEST GUIDANCE SO NO CHANGES WERE NECESSARY. WAW && .AVIATION...WIDESPREAD VFR. WAW && .PIH WATCHES/WARNINGS/ADVISORIES... BLOWING SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR IDZ019- IDZ020. WIND CHILL WARNING UNTIL 5 PM MST THIS AFTERNOON FOR IDZ019- IDZ020. && 99/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 330 AM MST FRI FEB 17 2006 IDZ017>025-031-032-171045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 330 AM MST FRI FEB 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT COLD ARCTIC AIR PUSHING ACROSS THE CONTINENTAL DIVIDE COMBINED WITH NORTHEAST WINDS 10 TO 20 MPH WILL CREATE EXTREME WIND CHILL OF 20 TO 30 BELOW ZERO IN MOUNTAIN PASSES ALONG THE IDAHO AND MONTANA BORDER FROM WEST YELLOWSTONE TO MONIDA PASS ON INTERSTATE 15 AND INTO THE UPPER SNAKE RIVER PLAIN THIS MORNING. WIND CHILL WILL DECREASE WITH WARMING DAYTIME TEMPERATURES BY 11 AM MST. PLEASE REFER TO BOIWSWPIH FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
2 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490806, 5490807.